Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 22, 2017, 9:23 AM CDT for Columbia County, Wisconsin. It took effect at Apr 22, 2017, 10:00 PM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 9:23 AM CDT (14:23 UTC)
- In effect from
- Apr 22, 2017, 10:00 PM CDT
- Expired
- Apr 27, 2017, 10:59 PM CDT
- In force
- 5 days
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 103 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Portage (PORW3).
- Action stage
- 12.7 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
429
WGUS43 KMKX 221423
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CDT SAT APR 22 2017
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-230223-
/O.NEW.KMKX.FL.W.0026.170423T0300Z-170428T0359Z/
/PORW3.1.ER.170423T0300Z.170424T0600Z.170427T2159Z.NO/
923 AM CDT SAT APR 22 2017
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Wisconsin River At Portage.
* At 9:00 AM Saturday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 17.4 feet by early Monday morning.the river will fall below
flood stage by Thursday afternoon.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Sat Sun Mon Tue
Portage 17.0 12.7 16.55 09 AM 04/22 16.9 17.3 17.4 17.3
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 16.72 03 AM 04/16 0.72 17.40 01 AM 04/24
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
Portage: 7 am-1 pm Sat Apr 22 0.00
Portage: 1 pm-7 pm Sat Apr 22 0.00
Portage: 7 pm-1 am Sat Apr 22 0.00
Portage: 1 am-7 am Sun Apr 23 0.00
Portage: 7 am-1 pm Sun Apr 23 0.00
Portage: 1 pm-7 pm Sun Apr 23 0.00
Portage: 7 pm-1 am Sun Apr 23 0.00
Portage: 1 am-7 am Mon Apr 24 0.00
$$7 follow-up statements
890
WGUS83 KMKX 222101
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 PM CDT SAT APR 22 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-230901-
/O.CON.KMKX.FL.W.0026.170423T0300Z-170428T0359Z/
/PORW3.1.ER.170423T0300Z.170424T0600Z.170427T2159Z.NO/
401 PM CDT SAT APR 22 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 3:00 PM Saturday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 17.4 feet by early Monday morning.the river will fall below
flood stage by Thursday afternoon.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Sat Sun Mon Tue
Portage 17.0 12.7 16.69 03 PM 04/22 16.9 17.3 17.4 17.3
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 16.72 03 PM 04/22 0.71 17.40 01 AM 04/24
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
Portage: 7 am-1 pm Sat Apr 22 0.00
Portage: 1 pm-7 pm Sat Apr 22 0.00
Portage: 7 pm-1 am Sat Apr 22 0.00
Portage: 1 am-7 am Sun Apr 23 0.00
Portage: 7 am-1 pm Sun Apr 23 0.00
Portage: 1 pm-7 pm Sun Apr 23 0.00
Portage: 7 pm-1 am Sun Apr 23 0.00
Portage: 1 am-7 am Mon Apr 24 0.00
HAHN644
WGUS83 KMKX 230153
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
853 PM CDT SAT APR 22 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-231353-
/O.EXT.KMKX.FL.W.0026.170423T1800Z-170428T0600Z/
/PORW3.1.ER.170423T1800Z.170424T1800Z.170428T0000Z.NO/
853 PM CDT SAT APR 22 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 8:00 PM Saturday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 17.2 feet by Monday early afternoon.the
river will fall below flood stage by Thursday evening.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Sun Mon Tue Wed
Portage 17.0 12.7 16.78 08 PM 04/22 17.0 17.2 17.2 17.2
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 16.78 08 PM 04/22 0.67 17.20 01 PM 04/24
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
Portage: 7 pm-1 am Sat Apr 22 0.00
Portage: 1 am-7 am Sun Apr 23 0.00
Portage: 7 am-1 pm Sun Apr 23 0.00
Portage: 1 pm-7 pm Sun Apr 23 0.00
Portage: 7 pm-1 am Sun Apr 23 0.00
Portage: 1 am-7 am Mon Apr 24 0.00
Portage: 7 am-1 pm Mon Apr 24 0.00
Portage: 1 pm-7 pm Mon Apr 24 0.00
HAHN689
WGUS83 KMKX 230914
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 AM CDT SUN APR 23 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-232114-
/O.CON.KMKX.FL.W.0026.170423T1800Z-170428T0600Z/
/PORW3.1.ER.170423T1800Z.170424T1800Z.170428T0000Z.NO/
414 AM CDT SUN APR 23 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 10:00 PM Saturday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 17.2 feet by tomorrow early afternoon.the river will
fall below flood stage by Thursday evening.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Mon Tue Wed Thu
Portage 17.0 12.7 16.86 10 PM 04/22 17.0 17.2 17.2 17.2
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 16.86 10 PM 04/22 0.70 17.20 01 PM 04/24
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
Portage: 7 pm-1 am Sun Apr 23 0.00
Portage: 1 am-7 am Mon Apr 24 0.00
Portage: 7 am-1 pm Mon Apr 24 0.00
Portage: 1 pm-7 pm Mon Apr 24 0.00
Portage: 7 pm-1 am Mon Apr 24 0.00
Portage: 1 am-7 am Tue Apr 25 0.00
Portage: 7 am-1 pm Tue Apr 25 0.00
Portage: 1 pm-7 pm Tue Apr 25 0.00
$$
MBK650
WGUS83 KMKX 231522
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1022 AM CDT SUN APR 23 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-240322-
/O.EXT.KMKX.FL.W.0026.170423T1800Z-170426T1800Z/
/PORW3.1.ER.170423T1800Z.170424T1800Z.170426T1200Z.NO/
1022 AM CDT SUN APR 23 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 10:00 AM Sunday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 17.1 feet by tomorrow early afternoon.the river will
fall below flood stage by Wednesday morning.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Sun Mon Tue Wed
Portage 17.0 12.7 16.93 10 AM 04/23 17.0 17.1 17.0 16.9
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 16.97 09 AM 04/23 0.40 17.10 01 PM 04/24
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
Portage: 7 am-1 pm Sun Apr 23 0.00
Portage: 1 pm-7 pm Sun Apr 23 0.00
Portage: 7 pm-1 am Sun Apr 23 0.00
Portage: 1 am-7 am Mon Apr 24 0.00
Portage: 7 am-1 pm Mon Apr 24 0.00
Portage: 1 pm-7 pm Mon Apr 24 0.00
Portage: 7 pm-1 am Mon Apr 24 0.00
Portage: 1 am-7 am Tue Apr 25 0.00565
WGUS83 KMKX 240235
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 PM CDT SUN APR 23 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-241435-
/O.EXT.KMKX.FL.W.0026.000000T0000Z-170426T0000Z/
/PORW3.1.ER.170424T0140Z.000000T0000Z.170425T1800Z.NO/
935 PM CDT SUN APR 23 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 9:00 PM Sunday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday early afternoon.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Mon Tue Wed Thu
Portage 17.0 12.7 17.02 09 PM 04/23 17.0 16.9 16.9 16.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 17.04 07 PM 04/23 0.22 17.00 01 AM 04/24
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
Portage: 7 pm-1 am Sun Apr 23 0.00
Portage: 1 am-7 am Mon Apr 24 0.00
Portage: 7 am-1 pm Mon Apr 24 0.00
Portage: 1 pm-7 pm Mon Apr 24 0.00
Portage: 7 pm-1 am Mon Apr 24 0.00
Portage: 1 am-7 am Tue Apr 25 0.00
Portage: 7 am-1 pm Tue Apr 25 0.00
Portage: 1 pm-7 pm Tue Apr 25 0.06725
WGUS83 KMKX 240849
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 AM CDT MON APR 24 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-242049-
/O.CON.KMKX.FL.W.0026.000000T0000Z-170426T0000Z/
/PORW3.1.ER.170424T0140Z.000000T0000Z.170425T1800Z.NO/
349 AM CDT MON APR 24 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 3:00 AM Monday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Tue Wed Thu Fri
Portage 17.0 12.7 17.04 03 AM 04/24 17.0 16.9 16.9 16.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 17.04 03 AM 04/24 0.16 17.04 07 AM 04/24
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
Portage: 7 pm-1 am Mon Apr 24 0.00
Portage: 1 am-7 am Tue Apr 25 0.00
Portage: 7 am-1 pm Tue Apr 25 0.00
Portage: 1 pm-7 pm Tue Apr 25 0.00
Portage: 7 pm-1 am Tue Apr 25 0.00
Portage: 1 am-7 am Wed Apr 26 0.00
Portage: 7 am-1 pm Wed Apr 26 0.00
Portage: 1 pm-7 pm Wed Apr 26 0.06
$$
MBK514
WGUS83 KMKX 241553
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1053 AM CDT MON APR 24 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-250000-
/O.EXT.KMKX.FL.W.0026.000000T0000Z-170425T0000Z/
/PORW3.1.ER.170424T0140Z.170424T0930Z.170424T1800Z.NO/
1053 AM CDT MON APR 24 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 9:00 AM Monday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to crest this
afternoon.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters are over
West Lake Road and Blackhawk Road in the Blackhawk Park area.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Mon Tue Wed Thu
Portage 17.0 12.7 16.97 09 AM 04/24 16.9 16.5 16.3 15.1
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 17.06 04 AM 04/24 0.00 17.00 01 PM 04/24
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
Portage: 7 am-1 pm Mon Apr 24 0.00
Portage: 1 pm-7 pm Mon Apr 24 0.00
Portage: 7 pm-1 am Mon Apr 24 0.00
Portage: 1 am-7 am Tue Apr 25 0.00
Portage: 7 am-1 pm Tue Apr 25 0.00
Portage: 1 pm-7 pm Tue Apr 25 0.03
Portage: 7 pm-1 am Tue Apr 25 0.03
Portage: 1 am-7 am Wed Apr 26 0.07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 22, 9:16 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 22, 9:16 AM CDT, 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 916 AM CDT Sat Apr 22 2017 .UPDATE... The forecast looks to be on track for the rest of the day, with mostly sunny skies and near seasonable temperatures. && .MARINE... Mainly quiet weather will continue this weekend. There will likely be a quick wind shift along with gusty conditions for a time tomorrow afternoon into the evening as colder air pushes into the area. && .PREV DISCUSSION... (Issued 715 AM CDT Sat Apr 22 2017) AVIATION(12Z TAFS)...Upstream cirrus clouds continue to thin across northern IA and MN. Hence VFR conditions with few-sct high clouds for today with clear conditions tonight. PREV DISCUSSION... (Issued 330 AM CDT Sat Apr 22 2017) SHORT TERM... TODAY and TONIGHT - Confidence...High. GOES-16 imagery showing much of the cirrus clouds has thinned and pushed off to the east overnight. These high clouds originated from southern impulse moving eastward along baroclinic zone draped across central/lower MS Valley region. Another batch of sct-bkn cirrus located upstream over northern IA/southern WI but has been transforming from opaque to translucent over last several hours as it runs into parched atmosphere over western Great Lakes. Also, northern Plains high pressure ridging will continue to build into Wisconsin and the region today as southern CONUS low pressure moves eastward. Hence looking at a mostly sunny day with lighter northeast winds than on Friday. With lighter winds and more sunshine, expect daytime temperatures to warm several degrees over yesterday's readings, except of course by Lake Michigan. Lake Michigan water temperatures mostly in the 40 to 45 degree range which will keep areas close by the lake 5 to 10 degrees cooler than inland areas. With lighter boundary layer winds and mostly clear conditions tonight, temperatures will fall back into the mid 30s to around 40 late tonight. Colder areas will be susceptible to some patchy late night frost. We are close or a little early for the average date of the last 32 degree reading across southern WI, so wl hold off on any frost headline. SUNDAY AND MONDAY...Forecast confidence is medium. High pressure looks to dominate both days. The only concern will be on Sunday, when a considerable surge of cold air will push through southern Canada into the upper midwest. Nearly all guidance has this cold air continuing down Lake Michigan and into our eastern CWA, but there is still some uncertainty regarding how far south it makes it. Nonetheless, it seems likely that areas near the lake will be considerably cooler than inland locations on Sunday afternoon. By Monday, developing low pressure over the Northern Plains will ramp up southerly winds as the pressure gradient tightens. With a dry column and clear skies, these winds should usher in even warmer temperatures, potentially reaching into the 70s across our south on Monday afternoon. LONG TERM... MONDAY NIGHT THROUGH WEDNESDAY NIGHT...Forecast confidence is medium. There is good model consensus on the general pattern in the period, but quite a bit of disagreement with the regards to the details. Generally, we'll see an active pattern with the previously mentioned low pressure system moving out of the Northern Plains passing to our north on Monday night and Tuesday morning. Another low will then quickly move out of the Southern Plains, passing over the CWA sometime on Wednesday. The details in the model solutions are largely similar with the initial low, pushing it through northern Wisconsin, and keeping much of the associated moisture confined to northern and central WI. A weak trailing cold front will be drug through southern Wisconsin on Tuesday morning bringing a slight chance of rain to our north. The secondary low then moves in so quickly that winds barely veer behind the cold front front before the pressure gradient tightens back up and winds shift back toward the south. The real model discrepancies come with the second low passage. The Euro is the fastest and weakest, the GEM is the slowest and strongest, and the GFS is somewhere in the middle. Meanwhile, there appears to be some limited instability associated primarily with the second low in each solution. Therefore have introduced slight chance thunder on Tuesday night and Wednesday morning. THURSDAY THROUGH SATURDAY...Forecast confidence is low. Weak high pressure will build in on Thursday before another low moves through the region on Friday. Models are again in reasonable agreement with the overall pattern on Thursday and Friday, with the low developing in the Southern Plains and moving through the upper midwest. However, differences remain in the timing and placement of the low. By Saturday, model solutions really diverge, with the GFS/GEM putting us under high pressure and the Euro pushing a well developed cyclone across the region. AVIATION(06Z TAFS)... VFR conditions for Sat into Sun. MARINE... High pressure passing through the western Great Lakes and a frontal boundary located well south of the region will result in mostly onshore, northeast winds over the near shore waters today. Wind speeds will remain less than 20 knots, with the highest winds and gusts over the southern zone, from Wind Point to Winthrop Harbor. The lightest winds will be across the northern zones, closer to the high pressure center. There is a possibility of a back door cold front and abrupt wind shift sagging rapidly south across Lake Michigan Sunday afternoon. At this point, this front should affect the northern zones, but unsure how far south it will progress. Leaning toward front accelerating southward through all of the nearshore waters by mid- late afternoon due to synoptic setup. This will also be during the time of peak heating over the land creating a tighter gradient of temperature along the shore area. Will have a better idea later today and tonight. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...MBK Sunday THROUGH Friday...BSH
Hazardous weather outlook, Apr 22, 3:50 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 350 AM CDT Sat Apr 22 2017 WIZ046-047-051-052-056>060-062>072-230900- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 350 AM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Patchy frost is possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Recent and future rains may cause some rivers to rise to minor flood stage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-230900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 350 AM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves may approach Small Craft Advisory conditions at times Monday through Friday. BSH www.weather.gov/mkx
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.